Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Child is suffering from hair loss in front line from past two years. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi Doctor
My child is suffering from hair loss in front line from past two years, consulted many doctors, but the problem had not subsided.

Please advice.
Posted Sat, 6 Oct 2012 in Hair Loss
Answered by Dr. Sudarshan 33 minutes later

Thanks for writing in.

As thyroid and anemia has been ruled out only one important cause remains that is Androgenetic alopecia or male pattern baldness.

It occurs due to enzyme known as 5 alpha reductase which converts testestrone to dehydrotesterone at the base of the hairs.Dehydrotesterone leads to hair loss and thinning of hairs.

It is usually seen in 3 or fourth decade of life life.But can begin in 2nd decade itself.
As seen in your case.

Only two medication are FDA approved for male pattern baldness.

As the condition is hormonal treatment has to be long term.
At least 1.5 to 2 years treatment is needed to halt the changes and reverse the hair loss.

Along with these drugs Multivitamins can be used .(provided it should have zinc , copper ,biotin)
maintain good health and diet to supplement it.

DERMAROLLER , STEM CELL and mesotherapy are very effective treatment .If you want results to last longer.
These are available at dermatology clinics.

If you need further clarification do let me know.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor